Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 12, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Apr 14, 2012, 8:11 PM CDT for Graham County, Norton County, Kansas. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2012, 8:11 PM CDT (01:11 UTC)
- Expired
- Apr 14, 2012, 9:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Graham County, KS, Norton County, KS
The radar
The Grand Island radar (KUEX), 138 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 8:15 PM CDT | HAIL 0.5 | 13 N Hill City, KS | REPORTED DIME SIZE HAIL AND HEAVY RAINFALL...VISIBILITY DOWN TO 1/8 MILE. |
| Apr 14, 8:15 PM CDT | HAIL 1.5 | Edmond, KS | |
| Apr 14, 8:18 PM CDT | HAIL 1 | Edmond, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 5:24 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2712 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 6.0
- Supercell composite
- 30.6
The text
As transmitted, in the capitals the NWS used until 2016.
324
WUUS53 KGLD 150111
SVRGLD
KSC065-137-150200-
/O.NEW.KGLD.SV.W.0012.120415T0111Z-120415T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
811 PM CDT SAT APR 14 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GRAHAM COUNTY IN NORTHWEST KANSAS...
SOUTHEASTERN NORTON COUNTY IN NORTHWEST KANSAS...
* UNTIL 900 PM CDT
* AT 809 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF HILL CITY AIRPORT (ASOS)...AND WAS MOVING NORTHEAST AT 55
MPH.
* LOCATIONS IMPACTED INCLUDE...
EDMOND AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3931 9961 3945 10000 3980 9989 3983 9962
3958 9962 3957 9961
TIME...MOT...LOC 0112Z 209DEG 47KT 3950 9983
WIND...HAIL 60MPH 1.00IN
$$
MENTZER5 follow-up statements
562
WWUS53 KGLD 150115
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
715 PM MDT SAT APR 14 2012
KSC065-137-150200-
/O.CON.KGLD.SV.W.0012.000000T0000Z-120415T0200Z/
NORTON KS-GRAHAM KS-
815 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRAHAM AND SOUTHEASTERN NORTON COUNTIES UNTIL 900 PM CDT...
AT 804 A STORM SPOTTER IN PENOKEE REPORTED ONE INCH DIAMETER HAIL.
THE STORM WAS CURRENTLY LOCATED 7 MILES NORTH OF HILL CITY...AND WAS
MOVING NORTHEAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
EDMOND AND DENSMORE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 3931 9961 3945 10000 3980 9989 3983 9962
3958 9962 3957 9961
TIME...MOT...LOC 0113Z 208DEG 48KT 3954 9982
WIND...HAIL <50MPH 1.00IN
$$
MENTZER583
WWUS53 KGLD 150124
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
824 PM CDT SAT APR 14 2012
KSC065-137-150200-
/O.CON.KGLD.SV.W.0012.000000T0000Z-120415T0200Z/
NORTON KS-GRAHAM KS-
824 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRAHAM AND SOUTHEASTERN NORTON COUNTIES UNTIL 900 PM CDT...
AT 818 PM CDT...A TRAINED SPOTTER REPORTED QUARTER SIZED HAIL IN
EDMOND. THIS STORM THAT PRODUCED THE HAIL WAS MOVING NORTHEAST AT 50
MPH.
ANOTHER STORM WAS LOCATED JUST NORTHEAST OF HILL CITY. IT WAS ALSO
MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN NORTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 3931 9961 3945 10000 3980 9989 3983 9962
3958 9962 3957 9961
TIME...MOT...LOC 0122Z 210DEG 43KT 3967 9976
WIND...HAIL <50MPH 1.00IN
$$
MENTZER667
WWUS53 KGLD 150132
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
732 PM MDT SAT APR 14 2012
KSC065-137-150200-
/O.CON.KGLD.SV.W.0012.000000T0000Z-120415T0200Z/
NORTON KS-GRAHAM KS-
832 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRAHAM AND SOUTHEASTERN NORTON COUNTIES UNTIL 900 PM CDT...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES NORTH OF BOGUE...AND WAS MOVING NORTHEAST
AT 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 3931 9961 3941 9989 3978 9987 3983 9962
3958 9962 3957 9961
TIME...MOT...LOC 0132Z 210DEG 43KT 3949 9969
WIND...HAIL <50MPH 1.00IN
$$
MENTZER114
WWUS53 KGLD 150140
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
740 PM MDT SAT APR 14 2012
KSC065-137-150200-
/O.CON.KGLD.SV.W.0012.000000T0000Z-120415T0200Z/
NORTON KS-GRAHAM KS-
840 PM CDT SAT APR 14 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
GRAHAM AND SOUTHEASTERN NORTON COUNTIES UNTIL 900 PM CDT...
AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTH OF NICODEMUS...AND WAS MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN GRAHAM AND EXTREME
SOUTHEASTERN NORTON COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 3934 9961 3941 9989 3960 9976 3971 9963
3958 9962 3957 9961
TIME...MOT...LOC 0140Z 223DEG 40KT 3954 9962
WIND...HAIL <50MPH 1.00IN
$$
MENTZER213
WWUS53 KGLD 150153
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SAT APR 14 2012
KSC065-137-150202-
/O.EXP.KGLD.SV.W.0012.000000T0000Z-120415T0200Z/
NORTON KS-GRAHAM KS-
853 PM CDT SAT APR 14 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAHAM AND
SOUTHEASTERN NORTON COUNTIES WILL EXPIRE AT 800 PM MDT/900 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 3934 9961 3941 9989 3960 9976 3971 9963
3958 9962 3957 9961
TIME...MOT...LOC 0152Z 223DEG 40KT 3964 9950
$$
MENTZERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:41 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 14, 6:41 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT SAT APR 14 2012
.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 239 PM MDT SAT APR 14 2012
14Z WATER VAPOR IMAGERY INDICATED STRONG TROUGH IN PLACE ACROSS THE
SOUTHWEST CONUS...WITH WATER VAPOR IMAGERY SUGGESTING SMALLER SHORT
WAVE TROUGH LIFTING OUT OF THE PANHANDLE OF OKLAHOMA...WHICH IS
SUPPORTED BY TOWERING CU DEVELOPING OVER SW KANSAS. 12Z KDDC
SOUNDING INDICATES DEEP MOISTURE IN PLACE CAPPED BY SUBSIDENCE
INVERSION. AT THE SFC..LOW CIRCULATION WAS LOCATED NEAR KSNY
STRETCHING TO THE SOUTHEAST INTO NORTH CENTRAL KANSAS.
PRIMARY FORECAST CONCERN WILL BE SEVERE WEATHER POTENTIAL THROUGH THE
EARLY EVENING...FOLLOWED BY PRECIP TYPE THREAT ACROSS EASTERN
COLORADO OVERNIGHT.
REST OF THE AFTERNOON...20Z OBJECTIVE ANALYSIS INDICATED MAIN
INSTABILITY AXIS EAST OF A MCCOOK TO GOVE LINE WITH 1500-2000 J/KG
CAPE PRESENT IN A STRONGLY SHEARED ENVIRONMENT WITH 0-3KM HELICITIES
GREATER THAN 200M2/S2 AND AS HIGH AS 400 M2/S2. EXPECT SHEAR TO BE
MAXIMIZED AROUND THE NORTON AREA WHERE WINDS REMAIN SLIGHTLY BACKED
AND TDS REMAIN HIGH...FURTHER WEST LCL'S BEGINNING TO RISE AS T-TD
SPREADS INCREASE AND WITH WINDS BECOMING MORE SOUTHERLY EXPECT
LOCALLY LOWER SHEAR VALUES AS ONE MOVES WEST AS WELL. FURTHER
WEST...STARTING TO SEE CU FIELD DEVELOP ALONG WESTERN EDGE OF
FRONTAL ZONE. WHILE DEEP LAYER SHEAR REMAINS STRONG IN THIS AREA...MUCH
HIGHER LCL'S WILL LIKELY LIMIT THE TORNADO THREAT IN THIS
AREA...WITH MAIN FOCUS REMAINING ACROSS NORTHEASTERN AND EASTERN CWA.
TONIGHT-TOMORROW...SEVERE WEATHER THREAT WILL LIKELY BE ONGOING
DURING THE EARLY IN THE EVENING AS DRY LINE STARTING TO BECOME BETTER
ORGANIZED AND BY THE EARLY EVENING SHOULD HAVE SURGED TO THE
EAST...SHIFTING PRIMARY SEVERE WEATHER THREAT ACROSS THE
NORTHEASTERN CWA...PRIMARILY AROUND NORTON AND MCCOOK WHICH SHOULD
REMAIN FAIRLY CLOSE TO WARM FRONTAL POSITION WITH SLIGHTLY BACKED
WINDS MAXIMIZING SHEAR IN THIS LOCAL AREA MAINTAINING A
SUPERCELL/TORNADO THREAT. AS UPPER LOW/PV ANOMALY SHIFTS TO THE NORTH
EXPECT DRY LINE AND DRY SLOT SWEEP OVER EASTERN CWA BRINGING AN END
TO STORM THREAT AFTER 03Z. FURTHER WEST...ALTHOUGH NOT SEEING MUCH
CROSS FRONTAL ZONE FLOW ACROSS MAKES ME A LITTLE SUSPECT OF HOW
ORGANIZED ANY PRECIP SHIELD WILL BE ON THE BACK SIDE OF THIS SYSTEM.
HOWEVER...HARD TO IGNORE GENERAL CONSENSUS OF MODELS AND WITH
POCKET OF INSTABILITY REMAINING IN PLACE BEHIND UPPER LOW...EVEN A
LESS ORGANIZED TROWAL CIRCULATION SHOULD BE ABLE TO PRODUCE
PRECIPITATION BUT STRONG DRY SLOT WILL HOLD THINGS TO JUST THE
WESTERN ZONES OVERNIGHT. MUCH COOLER AIR WORKING INTO THE AREA AND
MAY SEE A BRIEF CHANGE OVER TO SNOW ACROSS WESTERN YUMA AND KIT
CARSON COUNTIES. WITH BRIEF TIME OF CHANGE OVER...WARM GROUND AND
SLIGHTLY ABOVE FREEZING TEMPS...DO NOT ANTICIPATE ACCUMULATING SNOW.
ON SUNDAY...MODELS VARY WITH RESPECT TO STRENGTH OF CYCLOGENESIS BUT
ALL GENERALLY AGREE SFC LOW WILL STRENGTHEN THROUGH THE MORNING HOURS
TO THE NORTH. THIS WILL RESULT IN TIGHT PRESSURE GRADIENT ACROSS THE
AREA AND WITH VERY STRONG WINDS ALOFT HAVE SOME CONCERNS ABOUT
CONDITIONS APPROACHING HIGH WIND WARNING CRITERIA...ESPECIALLY WITH
FAIRLY WIDESPREAD RAIN SHOWERS DURING THE MORNING AND AFTERNOON
HOURS AS LOW LEVEL STABILITY REMAINS FAIRLY LOW. SOME KIND OF
HIGHLIGHT WILL BE NEEDED...ALTHOUGH HAVE SOME CONCERNS THAT CLOUDS
AND PRECIPITATION MAY INHIBIT DEEP MIXING LIMITING WARNING
POTENTIAL. WITH 18Z DATA STARTING COME IN A BIT FARTHER SOUTH WITH
SFC LOW IN AFTERNOON AND GIVEN AVAILABLE DATA...THINK POTENTIAL FOR
WARNING CRITERIA WINDS A BIT TOO HIGH TO JUSTIFY JUST A WIND
ADVISORY AND THINK WATCH MORE APPROPRIATE. EXPECT PRECIPITATION TO
DECREASE THROUGH THE AFTERNOON AS ATMOSPHERE STABILIZES. COULD SEE
ANOTHER ROUND OF PRECIP GRAZE WESTERN CWA OVERNIGHT AS PV ANOMALY
APPROACHED FROM THE NORTH...BUT GIVEN SOME VARIANCE IN TIMING DO NOT
THINK REALLY LARGE POPS ARE WARRANTED. ALTHOUGH INCREASING CLOUDS
WITH THIS SYSTEM MAY HOLD UP TEMPS...GIVEN MUCH COLDER TEMPS ALOFT
HAVE SOME CONCERNS ABOUT POSSIBLE FROST...MAYBE EVEN A FREEZE IN
SOME AREAS IF CLOUDS DO NOT DEVELOP FAST ENOUGH WITH APPROACHING
SYSTEM.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 239 PM MDT SAT APR 14 2012
MONDAY-SATURDAY...FAIRLY PROGRESSIVE FLOW ALOFT WILL CONTINUE
THROUGH THE REST OF THE WEEK BRINGING A SERIES OF SHORT WAVE TROUGHS
TO THE AREA BRINGING ANOTHER CHANCE FOR LIGHT RAIN SHOWERS TO THE
AREA ON MONDAY...AND THE CHANCE FOR THUNDERSTORMS RETURNING THURSDAY
AND FRIDAY. GIVEN THE FAIRLY QUICK MOTION OF THESE
SYSTEMS...CONFIDENCE IN TIMING NOT REALLY HIGH AND THINK CHANCE TO
SLIGHT CHANCE POPS GIVEN BY CONSENSUS PRODUCTS FALL WELL IN LINE
WITH GEFS DATA. WITH THE EXCEPTION OF MONDAY WHEN CLOUDS AND LIGHT
PRECIP WILL HOLD BACK TEMPS...EXPECT ABOVE NORMAL TEMPERATURES TO
PREVAIL THROUGH THE REST OF THE WEEK.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 526 PM MDT SAT APR 14 2012
MVFR TO VFR CONDITIONS ARE POSSIBLE FOR THE TAF SITES FOR THE 0Z
TAFS. CURRENT ROUND OF SHOWERS/THUNDERSTORMS SHOULD DISSIPATE
BY 6Z FOR KMCK AS THE DRY LINE MOVES THROUGH. MEANWHILE A COLD
FRONT WILL MOVE IN FROM THE NORTHWEST. THE FRONT LOOKS TO MOVE
THROUGH TAF SITES AT NEARLY THE SAME TIME...CAUSING THE WINDS TO
SWING TO THE WEST AND THEN NORTHWEST BEHIND THE FRONT. RAIN
SHOWERS ARE ALSO POSSIBLE BEHIND THE COLD FRONT FOR BOTH SITES
DURING THE MORNING...WITH SOME THUNDERSTORMS POSSIBLE DURING THE
AFTERNOON. THERE MAY BE SOME VISIBILITY REDUCTIONS DURING THE
MORNING WITH THE SHOWERS. WINDS WILL INCREASE DURING THE LATE
MORNING THROUGH THE AFTERNOON AS THE PRESSURE GRADIENT TIGHTENS
BEFORE DECREASING DURING THE EVENING. CHANCES FOR PRECIPITATION DIMINISH
THROUGH THE AFTERNOON.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
KSZ001>004-013>016.
RED FLAG WARNING UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR
KSZ013-027-028-041-042.
WIND ADVISORY UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR
KSZ013>016-027>029-041-042.
CO...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
COZ090-091.
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR COZ253-254.
WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR COZ091-092.
NE...HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON FOR
NEZ079>081.
&&
SHORT TERM...JRM
LONG TERM...JRM
AVIATION...JTLHazardous weather outlook, Apr 14, 3:52 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 252 PM MDT SAT APR 14 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151945- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 252 PM MDT SAT APR 14 2012 /352 PM CDT SAT APR 14 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. SEVERE STORMS ARE MAINLY EXPECTED ALONG AND EAST OF A YUMA TO COLBY TO GOVE LINE. THE GREATEST RISK FOR SEVERE WEATHER WILL BE NEAR THE MCCOOK... NORTON AND HILL CITY AREAS. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS BEFORE THE STORM THREAT ENDS THIS EVENING. A FEW STRONG TORNADOES ARE POSSIBLE THROUGH THE EARLY EVENING. SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THIS WILL MAKE TRAVEL DIFFICULT FOR HIGH PROFILE VEHICLES. THESE STRONG WINDS AND DRY CONDITIONS WILL ALSO CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG WINDS WILL DEVELOP ACROSS MUCH OF THE AREA ON SUNDAY AS A STRONG AREA OF LOW PRESSURE MOVES ACROSS NEBRASKA. NORTHERLY WINDS OF 25 TO 40 MPH WITH GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE...MAINLY NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THROUGH THE EVENING. JRM
In the hours before
Special weather statement, Apr 14, 5:03 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT SAT APR 14 2012
KSZ004-142230-
NORTON-
503 PM CDT SAT APR 14 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NORTON COUNTY IN NORTHWEST KANSAS...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF REAGER...MOVING NORTHEAST AT
35 MPH.
PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
PEOPLE IN NORTHWESTERN NORTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM
INTENSIFIES. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3999 9982 3980 9999 3980 10018 3985 10019
4000 10015
TIME...MOT...LOC 2202Z 205DEG 29KT 3991 10004
MENTZERSpecial weather statement, Apr 14, 5:18 PM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT SAT APR 14 2012 NEZ079-142245- DUNDY- 418 PM MDT SAT APR 14 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA... AT 415 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTH OF ENDERS...OR 14 MILES NORTHWEST OF MAX...MOVING NORTHEAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. PEOPLE IN NORTHEASTERN DUNDY COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS. && LAT...LON 4035 10167 4035 10132 4016 10141 4023 10173 TIME...MOT...LOC 2218Z 206DEG 28KT 4027 10158 MENTZER
Local storm report, Apr 14, 8:05 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM MDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL PENOKEE 39.35N 99.97W
04/14/2012 E1.00 INCH GRAHAM KS TRAINED SPOTTER
GROUND WHITE WITH HAIL.
&&
LUNDQUISTLocal storm report, Apr 14, 8:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM MDT SAT APR 14 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 N HILL CITY 39.42N 99.85W
04/14/2012 E0.88 INCH GRAHAM KS PUBLIC
&&
LUNDQUISTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 7:48 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 27 min |
| Apr 14, 8:30 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 17 min |
| Apr 15, 3:46 AM CDT | High Wind Warning | GLD | Cheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more | 15 hr |
| Apr 15, 3:46 AM CDT | Wind Advisory | GLD | Gove, Greeley, Logan, Wallace, Wichita | 15 hr |
| Apr 15, 2:43 PM CDT | Frost Advisory | GLD | Cheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.